MAUDE Adverse Event Report: TORAX MEDICAL, INC. LINX REFLUX MANAGEMENT SYSTEM; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. LINX REFLUX MANAGEMENT SYSTEM; ANTI-REFLUX IMPLANT
Model Number LXC13
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Erosion (1750); Heartburn/Indigestion (1883)
Date of Event 12/05/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Following a laparoscopic anti-reflux procedure, a patient experienced dysphagia, pain and lpr symptoms leading to visualization of linx device beads within the esophageal lumen.The linx device was used as part of the anti-reflux procedure.-anti-reflux procedure and linx device implantation reported as (b)(6) 2014.-patient experienced post-operative dysphagia treated via a savary dilator and subsequent chest pain.-endoscopy completed (b)(6) 2015 due to ongoing lpr symptoms revealed several beads (titanium encased magnets) to be visible in the esophagus.The linx device was intact.-endoscopic removal of entire device was conducted on (b)(6) 2015.-patient condition reported as well following the explant procedure.
 
Additional Manufacturer Narrative
Manufacturer narrative based on data obtained 02/09/2016: patient condition reported as 'well' after device explant.It was reported the patient underwent a 60 french dilation 8 weeks after the anti-reflux procedure.Device analysis conducted by torax medical engineering after product receipt.Gross analysis revealed no device anomalies atypical from an explanted device.Microscopic analysis revealed all device components and assembly exhibited normal characteristics of an explanted device.Force testing, length testing, and geometric analysis exhibited no anomalies.No conclusion relevant to experience determined.
 
Event or Problem Description
Following a laparoscopic anti-reflux procedure, a patient experienced dysphagia, pain and lpr symptoms leading to visualization of linx device beads within the esophageal lumen.The linx device was used as part of the anti-reflux procedure.Anti-reflux procedure and linx device implantation reported as (b)(6) 2014.Patient experienced post-operative dysphagia treated via a savary dilator and subsequent chest pain.Endoscopy completed (b)(6) 2015 due to ongoing lpr symptoms revealed several beads (titanium encased magnets) to be visible in the esophagus.The linx device was intact.Endoscopic removal of entire device was conducted on (b)(6) 2015.Patient condition reported as well following the explant procedure.
 
Additional Manufacturer Narrative
Manufacturer narrative based on data obtained 02/09/2016: patient condition reported as 'well' after device explant.It was reported the patient underwent a 60 french dilation 8 weeks after the anti-reflux procedure.Device analysis conducted by torax medical engineering after product receipt.Gross analysis revealed no device anomalies atypical from an explanted device.Microscopic analysis revealed all device components and assembly exhibited normal characteristics of an explanted device.Force testing, length testing, and geometric analysis exhibited no anomalies.No conclusion relevant to experience determined.Follow up report 2: (b)(4).
 
Event or Problem Description

Brand Name
LINX REFLUX MANAGEMENT SYSTEM
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4188 lexington avenue n
shoreview MN 55126
MDR Report Key5342113
Report Number3008766073-2016-00001
Device Sequence Number241751
Product Code LEI
UDI-Device Identifier00855106005141
UDI-Public00855106005141
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Followup,Followup
Report Date (Section B) 06/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/09/2018
Device Model NumberLXC13
Device Lot Number6174
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/04/2016
Supplement Report FDA Received Date03/07/2016
06/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability;
Patient Age66 YR